Jump to content

colez205: My Story (Wellbutrin + Vyvanse) Questions also.


colez205

Recommended Posts

So here we go...

 

About 6 months ago I was diagnosed with depression and ADHD. Initially my doctor prescribed me Lexapro for my depression and I stopped taking it after around 5 days because it made me feel terrible. He decided to put me on Wellbutrin 150mg because of my depression and lack of motivation. The 150mg didn't really do anything for me so he bumped me up to 300mg. When he wrote me the script for the 300mg, he also wrote the vyvanse script for my ADHD (Initially 30mg now at 50mg). So i started taking the vyvanse and Wellbutrin at the same time. They worked very well at first and I started doing better at work, school and i started going out more with my friends. But after a couple months, the side effects really hit me. I would take my meds around 6:30am and I would start to crash around 10am. This was not ideal because I still have classes all the way up until 2pm. When I crash, I have a very cloudy, foggy feeling in my head and I can't think straight. It gets worst and worst everyday and I don't know what to do. 

 

I am a chronic marijuana user (multiple times a day). My doctor is aware i smoke and he told me that my chronic use of the drug contributed to my depression. I started smoking only a few times a week. My new meds started to work and I wasn't smoking weed anymore... Until the crash began to be too much on my head. Marijuana has helped me sleep, eat, interact with others, be happy etc... 

 

So here are my questions...

1. Are there any other good substitutions for Wellbutrin that isn't an SSRI?

2. Should I continue to smoke marijuana? If not, why?

3. Is there anything that will help my energy levels besides caffeine, medication and better health choices (I've tried a lot of them)

 

Any other recommendations will help :excl:  :excl:  :)  :)

 

P.S. It will take a lot to convince me to stop smoking  :angry:

Link to post

hey there,

Im not a moderator so I dont have much experience with the psy meds that you are taking. But I can share with you some of my journey on smoking pot.  I smoked a lot during my life and what I discovered was that I was self-medicating. So I would feel anxious about a social situation, depressed about something that occured in my life and I would smoke pot, because I had no idea how to handle intense emotion.    I am a very sensitive person and I have big emotions and I had not learned how to deal with them.  Marijuana was the answer for me.  As time went on it robbed my soul, I lost all motivation for living and became dead inside.  its interesting that you are diagnosed with ADHD because when I smoked pot it made me hyper, all my friends would be chilled in front of the television and I would be off on an expedition to create some momunmental piece of art or some other crazy project.  Im not trying to convince you to stop smoking pot, because you are on your own journey and its your life to do what you want with.  The thing with getting off medication is to take responsibility for what is happening to you and your body.  

 

Self care, self love is major and I wish you all the best.  Weed robbed me of the ability to face life on its own terms and I have spent a very long time untangling what is addiction, mental illness and the effects of psych meds.  Its all intertwined and can get very messy unless its all dealt with in some way.  I found that when I stopped smoking pot: I had a tonne more energy, I had a clear head to make better decisions, I was a lot more engaged with my life, life was more emotional, life was more real, its not easy at all.

 

Hope that helps maybe....

2006 May 40 mg paroxitine for post natal depression until

2010 weaned off on very slow taper 1.5 yrs.

2012 back on paxil 40mgs

2012 august  Lamictal at 200mgs

Valium prn at most 2 times a week, normally 1 a month

clonazpam 1 time every two months

2017 February starting slow taper 1/8 cut down of the Paroxitene 

Link to post

a good diet and exercise, meditation and mindfulness, are ways to deal with depression, anxiety and lack of energy in healthy ways.

if you've been on a very poor diet for a long time, it will take time for your body to heal.

 

you've been smoking a lot of weed for possibly?? a long time, it will take time for your body to heal from that, esp your brain, if you stop.

 

there are ways to deal with life without stimulants (caffeine) and drugs.

 

it's your choice how you want to live your life, but you most likely already know that some of your choices are causing damage to your body and your brain.

Only YOU will have to live with the consequences of that.

 

there will be no magic pill to fix the damage that's been done, only time and healthy choices will heal you.

 

that's my humble opinion, based on 60+yrs of living, most of that time making poor choices, and now, suffering the consequences.

 

I'm making better choices now, and it's paying off, but I can never get back the time I lost when I was screwing around with stuff.

 

:/

  • pysch med history: 1974 @ age 18 to Oct 2017 (approx 43 yrs total)
  •  Drug list: stelazine, haldol, elavil, lithium, zoloft, celexa, lexapro(doses as high as 40mgs), klonopin, ambien, seroquel(high doses), depakote, zyprexa, lamictal- plus brief trials of dozens of other psych meds over the years
  • started lexapro 2002, dose varied from 20mgs to 40mgs. I tried to get off it several times. WD symptoms were mistaken for "relapse". 
  •  2013 too fast taper down to 5mg but WD forced me back to 20mgs
  •  June of 2105, tapered again too rapidly to 2.5mgs by Dec 2015. Found SA, held at 2.5 mgs til May 2016 when I foolishly "jumped off". Crashed in Sept, reinstated at 0.3mgs in Oct. 2106
  • Tapered off to zero by  Oct. 2017 Doing very well
  • Nov. 2018 feel 95% healed, current age 63 
  • Jan. 2020 feel 100% healed, peaceful and content 
  • April 2021, loving life ❤️ 
 
Link to post
  • Administrator

Welcome, colez.
 
Sorry, we can't recommend a drug substitute for Wellbutrin. We counsel people in going off psychiatric drugs, we don't recommend drugs.
 
Both "depression" and ADHD are often misdiagnosed; many people are overmedicated with drugs to treat non-existent psychiatric conditions.
 
People like ADHD drugs because they are amphetamine analogs that, like street amphetamines, stimulate performance in school and at work. Wellbutrin can also be stimulating. You are having unusual side effects; you might be a fast metabolizer, with the stimulating effects wear off quickly.

 

Psychiatric drugs tend to be a merry-go-round, doctors tend to keep adding drugs to counter the side effects of other drugs. Taking pharmaceuticals you don't need is wearing on your heart, liver, and kidneys.

 

Too much marijuana use also loads your body with chemicals that might cause symptoms such as "depression," listlessness, and inability to concentrate.
 
It's up to you to decide if you'd like to go off any of your drugs. Please read 

Taking multiple psych drugs? Which drug to taper first?

Why taper by 10% of my dosage?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy